MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that an (b)(6) male patient underwent an endovascular aneurysm repair in late (b)(6) 2016.The patient's anatomy was suitable for endovascular repair although there was calcification in the common iliac artery to the external iliac artery.However, during the procedure there was a leak from the valve.During preparation, the user observed that saline leaked from the hemostatic valve and the gap of the captor rotator and the gray cap.However, the device was used on the patient.In the process, continuous blood leakage was confirmed at the iris valve when the gray positioner was inserted.The delivery system was removed after placement of the stent graft and inserted with a competitor's sheath.After deployment of the contralateral leg and the suprarenal stent of the main body, an iliac leg graft was placed in the contralateral side.The stent graft was placed with strong angle due to calcification in the common iliac artery.And then the physician inserted a delivery system of another iliac leg in the contralateral side, but it caught the first iliac leg graft and would not advance any further.At this time the user saw the wire guide was located in the middle of the distal sealing stent which suggested the stent graft there was moved/curled up/folded and left the wire guide in between two struts.The user suspected the sutures at the distal edge were too loose to allow the graft to move.Therefore, he removed the delivery system once and inserted a balloon catheter and ballooned the distal edge of the iliac leg graft.When the distal edge was dilated to 12mm, the wire guide's position came to look normal, so the user determined the moved/curled up/folded graft somehow returned to normal.A delivery system was inserted again and could advance it to the target site this time.Finally, the iliac leg graft was placed successfully.The patient's condition is unknown.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow." the complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the available information, the most likely cause for this event is device related.Measures have been previously conducted to address this issue.We will continue to monitor for similar complaints.
 
Event or Problem Description
No additional information was received.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5972951
Report Number1820334-2016-00980
Device Sequence Number18856414
Product Code MIH
UDI-Device Identifier10827002484334
UDI-Public(01)10827002484334(17)170122(10)5588861
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-36-113-ZT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRYSEAL SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR